Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 80, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 30, 2022, 4:01 PM MST for Pinal County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 4:01 PM MST (23:01 UTC)
- Expired
- Jul 30, 2022, 4:25 PM MST
- In force
- 24 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WUUS55 KTWC 302301
SVRTWC
AZC021-302345-
/O.NEW.KTWC.SV.W.0080.220730T2301Z-220730T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
401 PM MST Sat Jul 30 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northeastern Pinal County in southeastern Arizona...
* Until 445 PM MST.
* At 400 PM MST, a severe thunderstorm was located near Kearny, or 13
miles southeast of Superior, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kearny and Kelvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3304 11081 3304 11082 3301 11116 3308 11119
3325 11095
TIME...MOT...LOC 2300Z 149DEG 12KT 3312 11099
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL1 follow-up statement
331
WWUS55 KTWC 302325
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
425 PM MST Sat Jul 30 2022
AZC021-302335-
/O.CAN.KTWC.SV.W.0080.000000T0000Z-220730T2345Z/
Pinal-
425 PM MST Sat Jul 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINAL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3304 11081 3304 11082 3301 11116 3308 11119
3325 11095
TIME...MOT...LOC 2317Z 149DEG 12KT 3319 11104
$$
GELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:03 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 30, 1:03 PM MST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 103 PM MST Sat Jul 30 2022 .SYNOPSIS...Daily rounds of showers and thunderstorms will continue through next week. Afternoon temperatures are expected to remain just a bit cooler than average well into next week. && .DISCUSSION...An inverted trough across western TX and adjacent Chihuahua continues to push west with increased upper level diffluence and broad scale lift across SE Arizona. We're seeing showers and thunderstorms develop, especially across the higher terrain to the south and east of Tucson. Conditions are favorable for storms to push northwest including into the Tucson Metro with the most likely timing between 2 and 6 PM for thunderstorms. With 1000-2000 J/KG of MLCAPE available to tap into along with above normal moisture levels and about 1000J/KG of DCAPE, pretty much all monsoon threats come into play. The potential is there for some wet microburst activity and areas of flash flooding with the stronger cluster of storms. In addition, as the cold pools develop, strong outflow winds are likely to push out to the west/northwest into the deserts of Pinal County and the T.O. nation resulting in the possibility of areas of blowing dust. As the aforementioned inverted trough pushes west into our region tonight, that could help persist some shower and thunderstorm activity well into the evening, especially if an MCS develops across adjacent Sonora. If today/this evening is as active as we are currently expecting, that should portend to somewhat lesser coverage on Sunday as the atmosphere might be worked over. Regardless, we still have some decent mid level flow to work with to possibly help recharge things along with abundant moisture so it could still be a pretty typical monsoon day. Looking into the work week, the high will briefly relocate into Central AZ/NM Monday and Tuesday as moisture levels back off to more typical levels for this time of year. While the positioning of the high isn't great, enough recycled moisture under the high will be enough to keep average monsoon thunderstorm levels. As the week progresses, the high will shift back more towards the southern high plains opening the door to increased moisture and disturbances in the deep east to southeast flow and a renewed uptick in coverage. Temperatures will generally be near to slightly below normal through the forecast period. && .AVIATION...Valid through 01/00Z. SCT SHRA/TSRA with cloud bases at 7k-12k ft AGL can be expected through 31/07z. Best chances for KTUS will be between 30/21z-31/01z and 31/03z-31/06z at KOLS. Isolated SHRA/TSRA will continue through 31/12z-31/14z with another round of VCSH possible at KTUS. Cigs can lower to 4k-7k ft AGL with any precipitation, including gusty winds in excess of 40 kts. Otherwise, winds will follow diurnal trends and remain near or below 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect continued scattered shower and thunderstorm activity into next week with a bit of a down trend to a more normal monsoon pattern. Strong and erratic outflow winds accompany the stronger storms, with otherwise diurnal wind trends. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 30, 2:37 PM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
237 PM MST Sat Jul 30 2022
AZZ507>509-511-513-302200-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper
San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains
including Mount Graham-
237 PM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of northeastern Pima,
southwestern Graham and northwestern Cochise Counties through 300 PM
MST...
At 237 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles north of Dragoon, or 14 miles southwest of Willcox, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muleshoe Ranch Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3219 10995 3208 11009 3242 11048 3261 11017
TIME...MOT...LOC 2137Z 147DEG 14KT 3215 11004
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KRGSpecial weather statement, Jul 30, 2:54 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tucson AZ
254 PM MST Sat Jul 30 2022
AZZ506-509-511-302245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
254 PM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of west central Graham
and east central Pinal Counties through 345 PM MST...
At 254 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles north of Aravaipa Canyon Wilderness, or 12 miles east of
Christmas, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aravaipa Canyon Wilderness and San Carlos Reservoir.
This includes Route 70 between mile markers 277 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 11025 3292 11058 3308 11070 3314 11064
3313 11059 3316 11053 3318 11053 3318 11047
3320 11046 3319 11041 3320 11040 3328 11045
3329 11030
TIME...MOT...LOC 2154Z 172DEG 11KT 3307 11053
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGLocal storm report, Jul 30, 2:58 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 WNW MARANA 32.43N 111.20W
07/30/2022 PIMA AZ PUBLIC
LARGE TREE FELL DOWN IN NEIGHBORHOOD.
&&
KJSSpecial weather statement, Jul 30, 3:02 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Tucson AZ
302 PM MST Sat Jul 30 2022
AZZ502-504>506-514-302245-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Southeast
Pinal County including Kearny/Mammoth/Oracle-Tucson Metro Area
including Tucson/Green Valley/Marana/Vail-South Central Pinal County
including Eloy/Picacho Peak State Park-
302 PM MST Sat Jul 30 2022
...Strong thunderstorms will impact portions of northeastern Pima and
eastern Pinal Counties through 345 PM MST...
At 301 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Avra Valley to near Oracle.
Movement was northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Marana, Oracle, Casas Adobes, Saddlebrooke,
Three Points, Avra Valley, Tortolita, Picacho, Picacho Peak State
Park, Catalina State Park, Saguaro National Park West, Tucson
Estates, Picture Rocks, Red Rock, Cactus Forest, Dove Mountain,
Oracle Junction and Biosphere 2.
This includes the following highways...
Interstate 10 between mile markers 213 and 250.
Route 77 between mile markers 79 and 102.
Route 79 between mile markers 92 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3258 11073 3208 11133 3252 11172 3278 11140
3292 11143 3310 11117 3310 11115
TIME...MOT...LOC 2201Z 126DEG 18KT 3230 11136 3259 11082
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGSpecial weather statement, Jul 30, 3:26 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Tucson AZ
326 PM MST Sat Jul 30 2022
AZZ503-302315-
Upper Santa Cruz River and Altar Valleys including Nogales-
326 PM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of southwestern Santa
Cruz County through 415 PM MST...
At 326 PM MST, Doppler radar was tracking a strong thunderstorm near
Nogales, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nogales, Rio Rico, Nogales International Airport, Kino Springs and
Pena Blanca Lake.
This includes the following highways...
Interstate 19 between mile markers 1 and 18.
Route 82 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3145 11122 3160 11099 3138 11077 3133 11084
3133 11104
TIME...MOT...LOC 2226Z 132DEG 14KT 3140 11098
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GELSpecial weather statement, Jul 30, 3:45 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Sat Jul 30 2022
AZZ502-504-505-302315-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
345 PM MST Sat Jul 30 2022
...Strong thunderstorms will impact portions of northeastern Pima and
southwestern Pinal Counties through 415 PM MST...
At 345 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Florence to Eloy to 18
miles northeast of Santa Rosa. Movement was northwest at 15 to 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Cactus Forest,
Cockleburr, Shopishk and East Chui-Chu.
This includes the following highways...
Interstate 10 between mile markers 205 and 219.
Route 79 between mile markers 118 and 128.
Route 87 between mile markers 116 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3295 11112 3265 11140 3252 11136 3238 11152
3275 11206 3277 11205 3277 11188 3279 11187
3279 11178 3276 11177 3276 11174 3273 11174
3273 11167 3305 11122
TIME...MOT...LOC 2245Z 115DEG 20KT 3295 11121 3277 11157 3245 11176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:34 PM MST | Areal Flood Advisory | TWC | Pinal | 116 min |
| Jul 30, 12:16 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 119 min |
| Jul 30, 12:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Jul 30, 12:58 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 30, 1:27 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 30, 1:29 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 30, 1:36 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Jul 30, 1:46 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 30, 1:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 30, 1:51 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Jul 30, 1:52 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 113 min |
| Jul 30, 2:08 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Jul 30, 2:14 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 30, 2:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Jul 30, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 26 min |
| Jul 30, 2:37 PM MST | Special Weather Statement | TWC | 23 min | |
| Jul 30, 2:49 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Jul 30, 2:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 30, 3:02 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jul 30, 3:07 PM MST | Dust Storm Advisory | TWC | Pinal | 66 min |
| Jul 30, 3:26 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jul 30, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Jul 30, 3:38 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 112 min |
| Jul 30, 3:45 PM MST | Special Weather Statement | TWC | Pinal | 30 min |
| Jul 30, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 23 min |
| Jul 30, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 36 min |
| Jul 30, 4:13 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 30, 4:21 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 114 min |
| Jul 30, 4:29 PM MST | Special Weather Statement | TWC | Cochise | 46 min |
| Jul 30, 4:31 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 30, 4:47 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 30, 4:50 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.